MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3616C145E
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an unknown diameter abdominal aortic aneurysm.It was reported that the endurant ii stent graft system was implanted to repair an endoleak in a non-medtronic stent graft.After deployment of the endurant ii bifurcate, the delivery system was difficult to remove.The physician had deployed the gate, the end of the ipsi-lateral limb and the supra-renal stents, but while removing the delivery system they encountered resistance.It was noted that the delivery system and graft were not near the renal arteries and the nose-cone was down inside the non-medtronic stent graft.The physician confirmed that the ipsilateral lunderquist wire was not trapped inside the cage of the non-medtronic stent graft.The endurant ii stent graft was compressed down inside the non-medtronic stent graft near the distal aorta and in the proximal right common iliac artery.The delivery system could no longer be advanced or withdrawn, and the nose cone could not be recaptured.The patient was then converted to an open repair and the endurant ii stent graft was explanted.As per the physician, the cause of the event was user error.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information: it was reported that the physician said he didn¿t recapture the nose cone <(>&<)> spindle correctly in accordance with medtronic¿s ifu and inadvertently pulled the graft down inside the existing endologix graft into the distal aorta/proximal right common iliac.He said he was unsuccessful trying to re-release and recapture once the graft had been pulled down.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9191965
Report Number9612164-2019-04367
Device Sequence Number1879293
Product Code MIH
UDI-Device Identifier00613994991034
UDI-Public00613994991034
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model NumberETBF3616C145E
Device Catalogue NumberETBF3616C145E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight91